ACG case reports journal
IL-17 Inhibitor-Associated New Onset Inflammatory Bowel Disease: Clinical Presentation and Management: A Report of Two Cases
Par Vankayala USA, Khouri A, Alcala IS et 1 autres.
Contenu en anglais
Résumé
New-onset inflammatory bowel disease following Interleukin (IL)-17 inhibitor therapy is a rare iatrogenic complication occurring in 0.5%-1.5% of treated patients, reflecting IL-17's dual role as a systemic pro-inflammatory mediator and intestinal barrier protector. We report 2 cases: a 40-year-old woman who developed secukinumab-associated Crohn's disease and a 25-year-old woman who developed bimekizumab-associated ulcerative colitis, both without previous gastrointestinal history. IL-17 blockade disrupts intestinal homeostasis, triggering dysbiosis and paradoxical Th1/Th2-driven inflammation. Both patients achieved rapid remission following IL-17 inhibitor discontinuation and transition to IL-23 inhibitors. Clinicians should maintain heightened awareness of this complication.



